MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 8; PROSTHESIS, KNEE
Catalog Number 42502006401
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Necrosis (1971); Pain (1994); Muscle/Tendon Damage (4532)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: concomitant devices: 42512200510 - articular surface - 65279329; 42532007101 - tibial component - 65516816; 42540000035 - patella - 65750440; 110035368 - biomet bc r cement - ax26ae0210.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial bilateral knee arthroplasty.The patient reports chronic issues with both knees including pan and swelling.The patient had an mri with findings of bone necrosis, quadriceps and patella tendinosis, patellar tendon perforation, and moderate effusion.The devices remain implanted at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h4; h6; h10; h11 h6: component code: mechanical (g04) - femur no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient reported experiencing persistent, bilateral leg issues since undergoing surgery, characterized by sensations of pulling, tightness, and pressure in the muscles, ligaments, and tendons, extending from the hips through the feet, predominantly around the knees.These sensations resemble the constriction of an inflated blood pressure cuff.Additionally, the patient noted pain in both knees, especially during activities like climbing stairs or driving, accompanied by swelling above the kneecaps.Despite consultations with various healthcare providers¿including a surgeon, general physician, and sports and exercise physician¿and adherence to prescribed physical therapy regimens, no definitive cause for these symptoms has been identified.The patient maintains a healthy lifestyle, engaging in regular low impact exercises and therapies such as massage, acupuncture, and red light therapy, though these have provided no lasting relief.An mri revealed a bone infarct in the distal femur, distal quadriceps tendinosis, patellar tendinosis with a full thickness perforation, and moderate joint effusion.A subsequent mri showed stable bone infarct size with improved surrounding bone marrow edema, a small knee effusion, and mild chronic patellar tendinosis, indicating some improvement compared to the previous study.A definitive root cause cannot be determined.This complaint can be confirmed based on the medical records provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21245604
Report Number3007963827-2025-00027
Device Sequence Number19739794
Product Code MBH
UDI-Device Identifier00889024229938
UDI-Public(01)00889024229938(17)321206(10)65567264
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number42502006401
Device Lot Number65567264
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight59 KG